MAUDE Adverse Event Report: MEDINOL LTD. ELUNIR¿ RIDAFOROLIMUS ELUTING CORONARY STENT SYSTEM; CORONARY DRUG-ELUTING STENT

MEDINOL LTD. ELUNIR¿ RIDAFOROLIMUS ELUTING CORONARY STENT SYSTEM; CORONARY DRUG-ELUTING STENT
Model Number 3.0X33
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The dhr was reviewed: all manufacturing and release test documentation is present and meets the requirements.Crimping, crossing profile, and securement measurements are all in compliance with the product requirements.All the released systems met specifications.Device analysis: summary is attached.Ifu review: no deviation of ifu was reported.Overall conclusions from final report: 1.There is no evidence to suggest that there were any manufacturing issues that contributed to the reported events.2.Based on device analysis investigation together with the customer report, the reported missing tip was confirmed.Although the cause/circumstances for the loss of the spring tip and its jacket as well as the retraction difficulties are unclear, it is evident that excessive forces were exerted on the system.3.Results of this investigation together with the customer report indicate that the returned product was supplied meeting specifications.No anomalies were detected that could elucidate the circumstances for the customer reported failures and there is no indication that the failures are related to medinol's manufacturing processes.4.Review of medinol's cardiologist support that the missing tip did not remain in the body and force was used trying to retract the system.(b)(4).
 
Event or Problem Description
Initial complaint, received on july 01, 2018: physician deployed a 3.0 x 33 elunir through 6 french femoral access, working over a scion blue wire in circumflex artery.The artery was tortuous with moderate calcification and sharp bend.After the stent was deployed, the physician post dilated with the stent balloon.The stent balloon then would not come out.After pulling negative several times and then using saline, the physician was able to remove the catheter.The stent was deployed and the patient was fine.Upon inspection of the scrub at the table, it was noticed that the stainless steel tip was missing from the end of the catheter.The physician looked under flouro and didn't see it.The physician also did ivus examination of the vessel as well, but he was unable to locate the tip in the artery.Additional information, received on july 15, 2018: there was no reported product issue during the deployment of the stent.The stent was noted to be fully apposed on ivus, however, there is no assurance that the operator was able to reach the distal segment.There was no reported product issue with the guidewire used.The patient was not symptomatic as a result of the reported product issue.There was no other product issue noted either after the procedure or prior to shipping for inspection.The distal tip was not noted to be missing at any time during the procedure or prior to removing the sds from the patient.The product was stored and prepped properly per the instructions for use (ifu) and no problems were noted during preparation.There was no damage noted to the product packaging upon inspection carried out prior to use.There was no reported difficulty while removing the product from its packaging.Review of medinol's cardiologist considering the information received: the clinical description does not mention the tip missing inside the body, on the other hand, force seems to have been used also inside the body trying to retract the system.The tip was not lost inside the heart, this was confirmed by the physician, it may have been lost inside the guiding catheter or introducer sheath or outside the body, coming out of the sheath.

Brand Name
ELUNIR¿ RIDAFOROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDINOL LTD.
beck tech bldg
8 hartom st.
jerusalem, 97775 08
IS  9777508
MDR Report Key7722003
Report Number3003084171-2018-00035
Device Sequence Number16406657
Product Code NIQ
UDI-Device Identifier07290107013970
UDI-Public07290107013970
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P170008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model Number3.0X33
Device Catalogue NumberLUN300R33US
Device Lot NumberLNRUS00114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2018
Initial Report FDA Received Date07/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient Weight100